MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 5 12/14 STD; CEMENTED FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 5 12/14 STD; CEMENTED FEMORAL STEM
Catalog Number 01.12.045
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 11 july 2017 the cleaning and packaging manager performed a visual inspection of the retrieved item and commented as follows: considering the implant that was not in a correct position, it is probable that during the transportation or implant storage the distal foam slightly disassembled from the implant broke the plastic packaging due to the nature of the stem and because it was free to move.The displacement possibly occurred due to forces experienced during transportation.The packaging configuration allow more degrees of freedom for movement within the package.Reportedly, it seems that the tyvek was easy to be opened and not well fixed all around.Looking at the pictures received from the branch it is clearly visible the presence of the glue at the edges of the blister, this means that the welding process was correctly performed.The machine welding process is standard and validated, furthermore, a welding control is performed by the operator for each implant.Based on the information received and given that we only received back the implant, without the blister and the tyvek, it is not possible to establish a certain root cause for the event reported.Batch review performed on 11 july 2017.Lot 166241: (b)(4) items manufactured and released on 28 november 2016.Expiration date : 2021-11-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
When the nurse opened the blister, the cover paper was not well stuck all around, there was no resistance by opening the box, and the implant was not in place anymore.As the surgeon was not sure about the sterility of the implant, he decided to not implant the item and to open another one.

Brand Name
QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 5 12/14 STD
Common Device Name
CEMENTED FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6714009
Report Number3005180920-2017-00376
Device Sequence Number10810098
Product Code LZO
UDI-Device Identifier07630030802263
UDI-Public07630030802263
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Catalogue Number01.12.045
Device Lot Number166241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;